Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

What causes high WBC count with history of aplastic anemia?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 257 Questions
Question
My mother has a history of aplastic anemia. Recently she was diagnosed with high WBC count of 65000 after she had severe diarrhea. Doctor prescribed her omnacortil 10 mg initially 30 mg for 2 days and then 40 mg for 2 days and thereafter 60 mg for four days. After having 40 mg for two days her wbc count went upto 101000 and after taking 60 mg for three days her wbc count XXXXXXX to 160000. All the while her platelet count remained stable at 12000 to 14000. She has a history of such low platelets for last 17 years. Now please advise me on following points:-

1. Why did the wbc count go up?
2. Is it because of her intake of omnacortil?
3. What is your advise?
4. What are the dangers of having such high wbc count?
5. Your suggested treatment?
XXXXXXX
email id: YYYY@YYYY
Posted Mon, 23 Jun 2014 in Cancer
 
 
Answered by Dr. Meher Lakshmi Konatam 8 hours later
Brief Answer:
not related to Omnacortil

Detailed Answer:
Hi,

Thanks for your query.

It is not usual for patients with aplastic anaemia to have such high counts. Omnacortil also doesnt cause such high counts. I wonder what further tests were done apart from CBP. Bone marrow examination and/or flow cytometry is needed in such cases to arrive at the diagnosis.

Bone marrow would throw light on the cause. Probable cause is occurrence of leukemia which means blood cancer. In all such cases steroids should not be started without confirmatory diagnosis. Please consult the right doctor, get worked up properly and then go for treatment.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor